Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Anxiety symptom or Celexa side effect?  (Read 199 times)

0 Members and 1 Guest are viewing this topic.

Offline soaringfalcon

  • Sr. Member
  • ****
  • Posts: 384
  • Rec's: 7
  • Gender: Female
  • Personal text
    • Poke This Member
Anxiety symptom or Celexa side effect?
« on: February 02, 2014, 06:57:48 PM »
I am soooo glad I found this forum.  Just reading here helps me feel better.

I have GAD and OCD.  I've been off/on Celexa for the past several years.  My first does was 40mg.  The next time I went back on, I was at 20mg.  I didn't like the sweating I was experiencing at 40.  Several months ago I decided I was "better" and weaned myself off.  It came back with a vengeance during the holidays.  I started at 30 mg on January 2.

The last few weeks, I've felt jittery and shaky almost all day.  Could this be attributed to the Celexa or is it anxiety?  I have Xanax as well but of course I'm scared to take it for fear of becoming addicted LOL
Bookmark and Share

Offline 2sungo

  • Sr. Member
  • ****
  • Posts: 306
  • Rec's: 2
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Anxiety symptom or Celexa side effect?
« Reply #1 on: February 02, 2014, 08:50:44 PM »
It really could be either, I had and still sometime have that after having been on Lexapro, Celexa's cousin, mostly on for over a decade. I had not noticed anxiety as a startup effect before, but I did this time, but its hard to distinguish from actual anxiety itself, and for me the Lexapro doesn't work quite like it used to so I need klonopin at this time till I come up with a better solution.  If it is the medicine, the anxiety should fade soon, and a benzo as prescribed by a doctor would be helpful if its too overwhelming, and you could slowly taper off later if the celexa does its job again. Also did you notice increased anxiety the other times you used it before, if so that might confirm that what you are experiencing is temporary and due to the medication.  Hope you feel better soon.
Bookmark and Share

Offline MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 754
  • Country: us
  • Rec's: 21
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Anxiety symptom or Celexa side effect?
« Reply #2 on: February 02, 2014, 08:54:45 PM »
Hi SF!  Welcome to Anxiety Zone...

Feeling jittery and shaky is a very common side effect of Celexa (Citalopram), so there is a very good chance that it is the anti-depressant.  It could also be a combination of the Celexa, and you anxiety.

I am also on Celexa.  I was started on it some 10 weeks ago, and I take 20 mg.

SF, do you have a physician that is starting and stopping your anti-depressant, or is this something that you are doing on your own?  I have several reasons for asking this question.  Normally, with someone suffering with anxiety (GAD), it is best to start an anti-depressant at a sub-therapeutic dose, and titrate up.  Celexa is normally started at 10 mg, sometimes even 5, and then the dose is slowly increased every 7-10 days.  I have never heard of anyone starting at 30 mg.

Also, it is not a good idea to be starting and stopping anti-depressants.  When you do that, a higher dose may be necessary to get the same result as the first time, and there is an increased likelihood of the med not working at all.  According to one study, the odds of anti-depressants working drops by about 20% each time you start and stop them.  And this applies to all antidepressants, not just the one you have previously taken.

If you feel that your problem with anxiety (GAD) is a chronic condition, you should consider being on an anti-depressant indefinitely.  This is something you should discuss with your physician.

The very best to you, SF!...  Chuck
Bookmark and Share

Offline soaringfalcon

  • Sr. Member
  • ****
  • Posts: 384
  • Rec's: 7
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Anxiety symptom or Celexa side effect?
« Reply #3 on: February 02, 2014, 09:50:38 PM »
Thank you both!

The first time I took Celexa, I did titrate the dose.  This time, he just gave it to me to start at 30mg.  Yes, he knew I stopped but told me it was OK to start back at 30.  I've done it twice.  It's my fault, I hate taking it because I feel like I should be able to do it on my own, but I clearly need it.  This will be the last time.  I will not stop again.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
706 Views
Last post January 04, 2011, 07:42:54 PM
by SuperJew26
0 Replies
580 Views
Last post September 14, 2011, 06:51:20 PM
by workmanp
2 Replies
3104 Views
Last post November 30, 2011, 01:50:10 PM
by QuietBoy99
4 Replies
316 Views
Last post February 21, 2012, 07:10:41 PM
by LindaRK
2 Replies
212 Views
Last post August 06, 2013, 12:28:45 AM
by kevinlara